MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXWAVE MMF TI 1.85MM SCREW SELF-DRILLING/6MM LENGTH; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXWAVE MMF TI 1.85MM SCREW SELF-DRILLING/6MM LENGTH; BONE PLATE
Model Number 04.503.824.01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an open reduction internal fixation (orif) of the mandible fracture, the matrixwave titanium screw self-drilling was inserted for temporary fixation and as the surgeon was backing out the screw it broke in half midway up the shaft.Fragments were generated but it was not removed easily.The broken screw shaft was virtually flush with bone and was left in the patient's bone.There was no surgical delay.Procedure was successfully completed.Patient outcome is unknown.This report is for one (1) matrixwave mmf ti 1.85mm screw self-drilling/6mm length.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a product investigation was conducted.Visual inspection: the matrixwave mmf ti 1.85 mm screw self-drilling/ 6 mm length (part # 04.503.824.01, lot # unknown) was received at us cq with the distal portion of the device broken off and not returned to us cq.According to the complaint the distal portion of the device is embedded in the patient.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the length of the screw measured and approximately 4.81 mm of the device broke off per relevant drawings.No relevant dimensions could be measured due to post-manufacturing damage.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXWAVE MMF TI 1.85MM SCREW SELF-DRILLING/6MM LENGTH
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8536461
Report Number2939274-2019-57589
Device Sequence Number16754999
Product Code JEY
UDI-Device Identifier10887587069470
UDI-Public(01)10887587069470
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.824.01
Device Catalogue Number04.503.824.01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/24/2019
Patient Sequence Number1
Patient Age41 YR